NWS Jackson, MS wrote its last area forecast discussion before the first event at Dec 27, 5:54 AM CST, 2 hours 45 minutes earlier.
Area forecast discussion, Dec 27, 5:54 AM CST, 2 hours 45 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
554 AM CST Thu Dec 27 2018
.UPDATE...
Updated for 12Z aviation discussion
&&
.AVIATION...
12Z TAF discussion: Widespread MVFR Cigs were observed at 1130Z
along with a gusty se wind. Gusty southerly winds are expected
through most of the TAF period, with increasing chances for SHRA
and TSRA as a line of storms moves west to east through the
region. MVFR conditions wl prevail as the storms affect each TAF
site, however brief periods of IFR or lower ceilings and
visibility may occur as the heaviest rain moves through. Wind gust
potential will diminish generally after the line of storms moves
east of each TAF site. /NF/22/
&&
.DISCUSSION...
Today and Tonight: Starting out early this morning, a low
pressure system lifting from the TX Panhandle into the Midwest
will keep a tight pressure gradient and mid-level height gradient
across our forecast area. This pattern will see continued strong
warm, moist advection through the afternoon and evening until the
associated cold front pushes into our region. Gusty winds
overnight have mostly been in the 20 to 25 mph range, however a
gust or two as high as 40 mph have been measured tonight. A Wind
Advisory remains in place through 6 PM this evening for areas
mostly likely to see gusts over 40 mph during the day, however
expect most of the highest gradient wind gust potential to be
focused this morning through early in the afternoon before the
focus turns to possibly severe thunderstorms.
Surface-based instability will be minimal to start the day, since
low clouds will limit daytime heating. But with ongoing warm
advection, a surge of temps and dewpoints around 65 degrees will
spread north from the Gulf Coast toward the Interstate 20 corridor
through the day. In this more unstable airmass, strongly sheared
thunderstorms will be capable of producing damaging wind gusts and
possibly a few brief tornadoes. Poor low-level lapse rates will
be a limiting factor for tornadoes, but marginal instability and
strong shear warrant the Slight Risk. North of the Interstate 20
corridor, isolated stronger to marginally severe thunderstorms
will still be possible; however the primary threat will be
damaging wind gusts especially if higher winds off the surface can
be mixed down by strong showers and storms.
Lastly, it must be noted that anomalously high atmospheric
moisture will be advected northward ahead of the front, increasing
the possibility for high rainfall rates and flash flooding.
Forecast PWAT values in excess of 1.5 inches are near the
climatological max for this time of year, and the combination of
instability and lift will result in efficient rainfall producing
showers and storms. The flash flooding threat will be greatest -
an Elevated Risk - for areas south and east of the Natchez Trace,
or from roughly Natchez northeast through the Golden Triangle and
through the Pine Belt. These areas have the greatest chance of
seeing more than one round of heavy rain through tomorrow morning.
There is a Flash Flood Watch in effect from Noon today through 6
AM Friday for these areas as well. Elsewhere, average rainfall
totals will be less, and the threat for Flash Flooding will be
Limited. /NF/
Friday through Wednesday: Mostly wet with warmer than normal
temperatures will be the rule. Friday morning as the first low
pressure system pulls away to the northeast, a second closed low
will be dropping over the Four Corners region. As a result, our
flow aloft will remain southwesterly and help stall the cold front
associated with the departing low pressure system. Model
consensus still suggests this cold front will stall just southeast
of our CWA Friday afternoon. The rain will taper off during the
afternoon and dry weather is expected Friday evening but, light
rain is expected back across our southern most zones before
sunrise Saturday. Models are in better agreement this run with the
evolution of this closed low and a disturbance rounding its base
that will help the precipitation spread north over our CWA
Saturday as it approaches.
Rain is expected back over our whole CWA again by Saturday
afternoon. Rain chances will continue over most of our CWA til New
Years Day when the northwest may see a brief end to the rain
before rain chances expand back across our whole CWA Wednesday.
Essentially, this second low pressure system will take until
Sunday night to lift out to the northeast and drop a trailing cold
front into our CWA Monday. The rain will end in the wake of the
cold front but a broad upper level trough dropping over the
Rockies Monday will maintain our southwest flow aloft and help
stall the cold front across our southeast. This will result in
rain chances continuing across our southeast New Years Day. The
upper level trough axis looks to shift east across our CWA
Wednesday bringing an end to the wet weather pattern and cooler
temperatures Thursday. /22/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 68 55 65 43 / 100 83 14 9
Meridian 68 61 68 46 / 100 100 47 11
Vicksburg 71 52 62 43 / 100 46 12 8
Hattiesburg 69 63 67 50 / 100 100 58 24
Natchez 71 52 63 44 / 100 53 13 15
Greenville 67 49 59 37 / 100 35 9 7
Greenwood 68 52 60 39 / 100 63 12 8
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Wind Advisory until 6 PM CST this evening for MSZ018-019-025>045-
047>050-053-054-059-060.
Flash Flood Watch from noon CST today through late tonight for
MSZ030-031-033-038-039-044>046-049>052-054>058-061>066-
072>074.
LA...Wind Advisory until 6 PM CST this evening for LAZ007>009-015-016-
023>026.
AR...Wind Advisory until 6 PM CST this evening for ARZ074-075.
&&
NF/22Hazardous weather outlook, Dec 27, 5:10 AM CST, 3 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
510 AM CST Thu Dec 27 2018
ARZ074-075-LAZ007>009-015-016-MSZ018-019-025>029-034>037-040>043-
047-281115-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Bolivar-Sunflower-Leflore-Grenada-Carroll-Montgomery-
Webster-Washington-Humphreys-Holmes-Attala-Issaquena-Sharkey-
Yazoo-Madison MS-Warren-
510 AM CST Thu Dec 27 2018
This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, central Mississippi, north central
Mississippi, northwest Mississippi, and west central Mississippi.
.DAY ONE...Today and Tonight
SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Today through Tonight
FLOODING
THREAT...Limited
TIMING...Today
NON-THUNDERSTORM WINDS
THREAT...Elevated
TIMING...Today
Isolated severe thunderstorms are possible today. Damaging wind
gusts will be the primary hazard, but a tornado cannot be ruled
out.
(https://www.weather.gov/images/jan/graphicast/1.png)
Localized flash flooding is possible, particularly in low lying
and urban areas. Minor river flooding is also possible.
(https://www.weather.gov/images/jan/graphicast/2.png)
Non-thunderstorm wind gusts of up to 40 mph will be possible
through this afternoon. A few downed trees and power lines are
possible, especially where the soil is saturated following recent
rainfall. Travel will also be difficult for those in high profile
vehicles.
(https://www.weather.gov/images/jan/graphicast/3.png)
.DAYS TWO THROUGH SEVEN...Friday through Wednesday
The probability for widespread hazardous weather is low.
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region today
through tonight.
MSZ032-281115-
Choctaw-
510 AM CST Thu Dec 27 2018
This hazardous weather outlook is for portions of central
Mississippi.
.DAY ONE...Today and Tonight
SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Today through Tonight
FLOODING
THREAT...Limited
TIMING...Today through Tonight
NON-THUNDERSTORM WINDS
THREAT...Elevated
TIMING...Today
Isolated severe thunderstorms are possible today. Damaging wind
gusts will be the primary hazard, but a tornado cannot be ruled
out.
(https://www.weather.gov/images/jan/graphicast/1.png)
Localized flash flooding is possible, particularly in low lying
and urban areas. Minor river flooding is also possible.
(https://www.weather.gov/images/jan/graphicast/2.png)
Non-thunderstorm wind gusts of up to 40 mph will be possible
through this afternoon. A few downed trees and power lines are
possible, especially where the soil is saturated following recent
rainfall. Travel will also be difficult for those in high profile
vehicles.
(https://www.weather.gov/images/jan/graphicast/3.png)
.DAYS TWO THROUGH SEVEN...Friday through Wednesday
The probability for widespread hazardous weather is low.
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region today
through tonight.
MSZ031-039-045-050-281115-
Lowndes-Noxubee-Neshoba-Scott-
510 AM CST Thu Dec 27 2018
This hazardous weather outlook is for portions of central
Mississippi, east central Mississippi, and northeast Mississippi.
.DAY ONE...Today and Tonight
SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Today through Tonight
FLOODING
THREAT...Elevated
TIMING...Today through Tonight
NON-THUNDERSTORM WINDS
THREAT...Elevated
TIMING...Today
Isolated severe thunderstorms are possible today. Damaging wind
gusts will be the primary hazard, but a tornado cannot be ruled
out.
(https://www.weather.gov/images/jan/graphicast/1.png)
Areas of flash flooding are likely and some roads could be
flooded or closed, with rainfall totals near 3 to 5 inches
possible. Some structures may be potentially threatened by high
water. Minor river flooding is also possible.
(https://www.weather.gov/images/jan/graphicast/2.png)
Non-thunderstorm wind gusts of up to 40 mph will be possible
through this afternoon. A few downed trees and power lines are
possible, especially where the soil is saturated following recent
rainfall. Travel will also be difficult for those in high profile
vehicles.
(https://www.weather.gov/images/jan/graphicast/3.png)
.DAYS TWO THROUGH SEVEN...Friday through Wednesday
The probability for widespread hazardous weather is low.
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region today
through tonight.
MSZ030-033-038-044-281115-
Clay-Oktibbeha-Winston-Leake-
510 AM CST Thu Dec 27 2018
This hazardous weather outlook is for portions of central
Mississippi, east central Mississippi, and northeast Mississippi.
.DAY ONE...Today and Tonight
SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Today through Tonight
FLOODING
THREAT...Elevated
TIMING...Mainly Today
NON-THUNDERSTORM WINDS
THREAT...Elevated
TIMING...Today
Isolated severe thunderstorms are possible today. Damaging wind
gusts will be the primary hazard, but a tornado cannot be ruled
out.
(https://www.weather.gov/images/jan/graphicast/1.png)
Areas of flash flooding are likely and some roads could be
flooded or closed, with rainfall totals near 3 to 5 inches
possible. Some structures may be potentially threatened by high
water. Minor river flooding is also possible.
(https://www.weather.gov/images/jan/graphicast/2.png)
Non-thunderstorm wind gusts of up to 40 mph will be possible
through this afternoon. A few downed trees and power lines are
possible, especially where the soil is saturated following recent
rainfall. Travel will also be difficult for those in high profile
vehicles.
(https://www.weather.gov/images/jan/graphicast/3.png)
.DAYS TWO THROUGH SEVEN...Friday through Wednesday
The probability for widespread hazardous weather is low.
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region today
through tonight.
MSZ046-051-052-058-281115-
Kemper-Newton-Lauderdale-Clarke-
510 AM CST Thu Dec 27 2018
This hazardous weather outlook is for portions of east central
Mississippi.
.DAY ONE...Today and Tonight
SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Today through Tonight
FLOODING
THREAT...Elevated
TIMING...Today through Tonight
NON-THUNDERSTORM WINDS
THREAT...Limited
TIMING...Today
Isolated severe thunderstorms are possible today. Damaging wind
gusts will be the primary hazard, but a tornado cannot be ruled
out.
(https://www.weather.gov/images/jan/graphicast/1.png)
Areas of flash flooding are likely and some roads could be
flooded or closed, with rainfall totals near 3 to 5 inches
possible. Some structures may be potentially threatened by high
water. Minor river flooding is also possible.
(https://www.weather.gov/images/jan/graphicast/2.png)
Weak trees and limbs may break and fall due to sustained winds of
up to 25 mph and wind gusts around 30 to 35 mph. Driving in high
profile vehicles may be more difficult.
(https://www.weather.gov/images/jan/graphicast/3.png)
.DAYS TWO THROUGH SEVEN...Friday through Wednesday
The probability for widespread hazardous weather is low.
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region today
through tonight.
LAZ023>026-MSZ048-053-059-060-281115-
Franklin LA-Catahoula-Tensas-Concordia-Hinds-Claiborne-Jefferson-
Adams-
510 AM CST Thu Dec 27 2018
This hazardous weather outlook is for portions of northeast
Louisiana, central Mississippi, and southwest Mississippi.
.DAY ONE...Today and Tonight
SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...Today through Tonight
FLOODING
THREAT...Limited
TIMING...Today
NON-THUNDERSTORM WINDS
THREAT...Elevated
TIMING...Today
Severe thunderstorms are possible today. Damaging wind gusts will
be the primary hazard, but a few tornadoes will be possible.
(https://www.weather.gov/images/jan/graphicast/1.png)
Localized flash flooding is possible, particularly in low lying
and urban areas. Minor river flooding is also possible.
(https://www.weather.gov/images/jan/graphicast/2.png)
Non-thunderstorm wind gusts of up to 40 mph will be possible
through this afternoon. A few downed trees and power lines are
possible, especially where the soil is saturated following recent
rainfall. Travel will also be difficult for those in high profile
vehicles.
(https://www.weather.gov/images/jan/graphicast/3.png)
.DAYS TWO THROUGH SEVEN...Friday through Wednesday
The probability for widespread hazardous weather is low.
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region today
through tonight.
MSZ049-054-281115-
Rankin-Copiah-
510 AM CST Thu Dec 27 2018
This hazardous weather outlook is for portions of central
Mississippi.
.DAY ONE...Today and Tonight
SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...Today through Tonight
FLOODING
THREAT...Elevated
TIMING...Mainly Today
NON-THUNDERSTORM WINDS
THREAT...Elevated
TIMING...Today
Severe thunderstorms are possible today. Damaging wind gusts will
be the primary hazard, but a few tornadoes will be possible.
(https://www.weather.gov/images/jan/graphicast/1.png)
Areas of flash flooding are likely and some roads could be
flooded or closed, with rainfall totals near 3 to 5 inches
possible. Some structures may be potentially threatened by high
water. Minor river flooding is also possible.
(https://www.weather.gov/images/jan/graphicast/2.png)
Non-thunderstorm wind gusts of up to 40 mph will be possible
through this afternoon. A few downed trees and power lines are
possible, especially where the soil is saturated following recent
rainfall. Travel will also be difficult for those in high profile
vehicles.
(https://www.weather.gov/images/jan/graphicast/3.png)
.DAYS TWO THROUGH SEVEN...Friday through Wednesday
The probability for widespread hazardous weather is low.
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region today
through tonight.
MSZ061-281115-
Franklin MS-
510 AM CST Thu Dec 27 2018
This hazardous weather outlook is for portions of southwest
Mississippi.
.DAY ONE...Today and Tonight
SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...Today through Tonight
FLOODING
THREAT...Elevated
TIMING...Today
NON-THUNDERSTORM WINDS
THREAT...Limited
TIMING...Today
Severe thunderstorms are possible today. Damaging wind gusts will
be the primary hazard, but a few tornadoes will be possible.
(https://www.weather.gov/images/jan/graphicast/1.png)
Areas of flash flooding are likely and some roads could be
flooded or closed, with rainfall totals near 3 to 5 inches
possible. Some structures may be potentially threatened by high
water. Minor river flooding is also possible.
(https://www.weather.gov/images/jan/graphicast/2.png)
Weak trees and limbs may break and fall due to sustained winds of
up to 25 mph and wind gusts around 30 to 35 mph. Driving in high
profile vehicles may be more difficult.
(https://www.weather.gov/images/jan/graphicast/3.png)
.DAYS TWO THROUGH SEVEN...Friday through Wednesday
The probability for widespread hazardous weather is low.
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region today
through tonight.
MSZ055>057-062>066-072>074-281115-
Simpson-Smith-Jasper-Lincoln-Lawrence-Jefferson Davis-Covington-
Jones-Marion-Lamar-Forrest-
510 AM CST Thu Dec 27 2018
This hazardous weather outlook is for portions of central
Mississippi, east central Mississippi, south central Mississippi,
and southeast Mississippi.
.DAY ONE...Today and Tonight
SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...Today through Tonight
FLOODING
THREAT...Elevated
TIMING...Today through Tonight
NON-THUNDERSTORM WINDS
THREAT...Limited
TIMING...Today
Severe thunderstorms are possible today. Damaging wind gusts will
be the primary hazard, but a few tornadoes will be possible.
(https://www.weather.gov/images/jan/graphicast/1.png)
Areas of flash flooding are likely and some roads could be
flooded or closed, with rainfall totals near 3 to 5 inches
possible. Some structures may be potentially threatened by high
water. Minor river flooding is also possible.
(https://www.weather.gov/images/jan/graphicast/2.png)
Weak trees and limbs may break and fall due to sustained winds of
up to 25 mph and wind gusts around 30 to 35 mph. Driving in high
profile vehicles may be more difficult.
(https://www.weather.gov/images/jan/graphicast/3.png)
.DAYS TWO THROUGH SEVEN...Friday through Wednesday
The probability for widespread hazardous weather is low.
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region today
through tonight.
6
&&
...HAZARD LEGEND...
*SEVERE THUNDERSTORMS*
High...Significant severe thunderstorms and tornadoes are
likely with strong or violent tornadoes possible.
Moderate...Significant severe thunderstorms and tornadoes are
likely with strong tornadoes possible.
Enhanced...Severe thunderstorms are likely and tornadoes are
possible.
Slight...Severe thunderstorms and tornadoes are possible.
Marginal...Isolated severe thunderstorms are possible.
*FLOODING*
Extreme...Widespread and significant flooding is likely.
Significant...Widespread flash flooding is likely
and significant flooding is possible.
Elevated...Areas of flash flooding likely.
Limited...Localized flash flooding is possible.
*NON-THUNDERSTORM WINDS*
Significant...Scattered downed trees and power lines are likely
due to sustained winds over 35 mph and potential wind gusts
greater than 50 mph.
Elevated...A few downed trees and power lines are possible due
to sustained winds ranging from 25 to 35 mph and potential for
wind gusts over 40 mph. Travel will also be difficult for those
in high profile vehicles.
Limited...Weak trees and limbs may break and fall due to
sustained winds up to 25 mph and wind gusts around 35 mph.
High profile vehicles could also be affected.
...USEFUL WEATHER WEB PAGES (URLS)...
NWS JAN Home page...
https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
https://www.weather.gov/jan/safe
Latest Weather Briefing...
https://www.weather.gov/jan/weather_briefing
Find NWS JAN on Facebook...
https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
@NWSJacksonMS
Follow NWS JAN on Youtube...
https://www.youtube.com/user/NWSJacksonMiss
...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...
Storm Prediction Center (SPC)...
https://www.spc.noaa.gov/
Meso Analysis...
https://www.spc.noaa.gov/exper/mesoanalysis/
Day 1 through 3 Outlooks...
https://www.spc.noaa.gov/products/outlook/
Storm Reports...
https://www.spc.noaa.gov/climo/online/
...ADDITIONAL URLS FOR FLOODING ISSUES...
Current Watches and Warnings...
https://www.weather.gov/jan/safe_HeavyRain
Observed Precipitation Images...
https://www.weather.gov/jan/precipmaps
River Forecast Center...
https://www.weather.gov/lmrfc/
Significant River Flood Outlook...
https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html
Day 1 through 3 Excessive Rainfall...
https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml
Excessive Rainfall Discussion...
https://www.wpc.ncep.noaa.gov/discussions/qpferd.html
Day 1 through 7 QPF...
https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml
QPF Discussion...
https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html